Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 176, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 3, 2001, 11:16 AM CDT for Laclede County, Webster County, Missouri. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jun 3, 2001, 11:16 AM CDT (16:16 UTC)
- Expired
- Jun 3, 2001, 12:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Laclede County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 62 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 11:34 AM CDT | Thunderstorm Wind 52 E | Lebanon, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.3 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 031617
SVRSGF
MOC105-225-031700-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 AM CDT SUN JUN 3 2001
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI
LACLEDE COUNTY IN SOUTHWEST MISSOURI
* UNTIL NOON CDT
* AT 1115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
LEBANON TO 6 MILES EAST OF FAIR GROVE...MOVING EAST AT 30 MPH. THIS
SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL TO THE SIZE OF
NICKELS...AND DAMAGING WINDS IN EXCESS OF 70 MPH.
* THE SEVERE THUNDERSTORMS WILL BE NEAR...
CONWAY BY 1125 AM CDT.
LEBANON AND MARSHFIELD BY 1130 AM CDT.
NIANGUA BY 1135 AM CDT.
THE TOWNS OF ELKLAND...ELDRIDGE...PHILLIPSBURG...SLEEPER AND MORGAN
ARE ALSO IN THE PATH OF THESE STORMS.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING.
DAMAGING WINDS...LARGE HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...
AND VERY HEAVY RAIN ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3786 9285 3754 9287 3744 9304 3730 9307
3729 9280 3777 9247
TERRYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 9:30 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 3, 9:30 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 930 AM CDT SUN JUN 3 2001 SECOND ROUND OF SEVERE WEATHER OCCURRING IN WESTERN QUARTER OF THE FORECAST AREA AT THIS TIME. HAVE EXPANDED FLASH FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AS THIS NEXT COMPLEX MOVES OVER THE AREA. MAY NEED TO EXPAND THE WATCH IN TIME IN NORTHERN SECTIONS THIS EVENING...BUT WILL ADDRESS THAT ISSUE LATER. ALSO...CONVECTIVE DEVELOPMENT THIS AFTERNOON IS IN QUESTION. ZONE UPDATE HAS ALREADY BEEN SENT. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK TO ADDRESS THE VARIOUS WATCHES/THREATS THIS MORNING. .SGF...FLASH FLOOD WATCH TODAY FOR ALL ZONES. SUTTON
In the hours before
Local storm report, Jun 3, 7:38 AM CDT, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
738 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....K
0735 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 7:42 AM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUCNTY LOCATION....
0708 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 8:30 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....V
0820 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Jun 3, 8:57 AM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
857 AM CDT SUN JUN 03 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 AM 2 W CRANE MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0442 AM 3 N ANDERSON MO MPH TSTM GUST
06/03/01 MCDONALD ESTIMATED 60 MPH WIND.
TRUCK BLOWN ACROSS
HIGHWAY. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0442 AM 4 NW WHEELERVILLE MO 1 INCH HAIL
06/03/01 BARRY REPORTED BY HAM RADIO
OPERATOR.
0515 AM 4 E TIFF CITY MO .88 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0530 AM 3 W ANDERSON MO 1.25 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0532 AM 3 W ANDERSON MO 60 MPH TSTM GUST
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0540 AM SPARTA MO .88 INCH HAIL
06/03/01 CHRISTIAN REPORTED BY PUBLIC.
0638 AM 2 SW NEOSHO MO 1.75 INCH HAIL
06/03/01 NEWTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM 5 N ANDERSON MO 1 INCH HAIL
06/03/01 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0638 AM CAPE FAIR MO 1 INCH HAIL
06/03/01 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0658 AM KISSEE MILLS MO 1 INCH HAIL
06/03/01 TANEY REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0700 AM 3 S NEOSHO MO .88 INCH HAIL
06/03/01 NEWTON REPORTED BY COOPERATIVE
OBSERVER.
0700 AM ANDERSON MO FLOOD
06/03/01 MCDONALD REPORTED BY COOPERATIVE
OBSERVER.
0708 AM SCAMMON KS 1 INCH HAIL
06/03/01 CHEROKEE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0828 AM CARTHAGE MO 1 INCH HAIL
06/03/01 JASPER REPORTED BY LAW
ENFORCEME|NT OFFICIAL.Special weather statement, Jun 3, 9:18 AM CDT, 1 hour 58 minutes before
KSZ073-097-101-MOZ066-077-078-088>090-093>095-101>105-031900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 918 AM CDT SUN JUN 3 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH NUMBER 356...IN EFFECT UNTIL 200 PM CDT SUNDAY AFTERNOON. THIS SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...CEDAR...CHRISTIAN...DADE...GREENE...JASPER... LAWRENCE...MCDONALD...NEWTON...OZARK...STONE...TANEY AND VERNON. IN KANSAS: BOURBON...CHEROKEE AND CRAWFORD. SOME CITIES IN THIS SEVERE THUNDERSTORM WATCH INCLUDE BRANSON...FORT SCOTT...JOPLIN...MONETT...MOUNT VERNON...NEOSHO...NEVADA...OZARK... PITTSBURG...SPRINGFIELD AND STOCKTON. A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAIN...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SUTTON
Special weather statement, Jun 3, 9:35 AM CDT, 1 hour 41 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 935 AM CDT SUN JUN 3 2001 ...SEVERE THUNDERSTORMS AND FLASH FLOODING EXPECTED THIS MORNING... SCATTERED STRONG TO SEVERE THUNDERSTORMS DEVELOPED DURING THE PRE DAWN HOURS...PRODUCING LARGE HAIL AND EXCESSIVE RAINFALL OVER SOUTHERN MISSOURI AND SOUTHEAST KANSAS. A SECOND ROUND OF SEVERE WEATHER AND FLASH FLOODING WILL OCCUR THIS MORNING...ESPECIALLY IN SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. A SEVERE THUNDERSTORM WATCH CONTINUED IN EFFECT UNTIL 2 PM FOR LOCATIONS ALONG AND WEST OF A NEVADA MISSOURI TO SPRINGFIELD AND GAINESVILLE LINE. DAMAGING WINDS OF 60 TO 70 MPH WILL BE THE MAIN SEVERE WEATHER THREAT...WITH ISOLATED OCCURRENCES OF LARGE HAIL. A FLASH FLOOD WATCH CONTINUED IN EFFECT TODAY FOR SOUTHERN AND CENTRAL MISSOURI AND EXTREME SOUTHEAST KANSAS. AN ADDITIONAL ONE TO THREE INCHES OF RAIN WILL BE POSSIBLE IN THE MISSOURI OZARKS AND SOUTHEAST KANSAS THIS MORNING...WHICH WILL ONLY AGGRAVATE THE FLOODING SITUATION. SEVERAL FLASH FLOOD WARNINGS HAVE BEEN ISSUED THIS MORNING...WITH ADDITIONAL WARNINGS EXPECTED AS THE SECOND WAVE OF STORMS MOVES THROUGH SOUTHWEST MISSOURI AND SOUTHEAST KANSAS. REDEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS MAY OCCUR LATE THIS AFTERNOON ACROSS KANSAS...WITH THESE STORMS MOVING INTO SOUTHEAST KANSAS AND WESTERN MISSOURI TSHIS EVENING. THE NEXT HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 1 PM. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 47 min |
| Jun 3, 3:54 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 66 min |
| Jun 3, 4:58 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 62 min |
| Jun 3, 5:16 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 59 min |
| Jun 3, 5:16 AM CDT | Tornado Warning | SGF | McDonald | 44 min |
| Jun 3, 5:40 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 65 min |
| Jun 3, 5:46 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas | 59 min |
| Jun 3, 5:47 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 58 min |
| Jun 3, 5:49 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 41 min |
| Jun 3, 5:52 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 38 min |
| Jun 3, 5:53 AM CDT | Flash Flood Warning | SGF | McDonald | 3 hr |
| Jun 3, 5:53 AM CDT | Tornado Warning | SGF | McDonald | 52 min |
| Jun 3, 6:17 AM CDT | Severe Thunderstorm Warning | SGF | Newton | 58 min |
| Jun 3, 6:19 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 56 min |
| Jun 3, 6:37 AM CDT | Severe Thunderstorm Warning | SGF | Stone | 53 min |
| Jun 3, 6:42 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 63 min |
| Jun 3, 6:48 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 27 min |
| Jun 3, 7:13 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| Jun 3, 7:57 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 33 min |
| Jun 3, 8:26 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| Jun 3, 8:43 AM CDT | Flash Flood Warning | SGF | Vernon | 4 hr |
| Jun 3, 8:59 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Jasper, Lawrence | 46 min |
| Jun 3, 9:39 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 51 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair | 43 min |
| Jun 3, 10:02 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 43 min |
| Jun 3, 10:35 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 40 min |
| Jun 3, 10:52 AM CDT | Flash Flood Warning | SGF | Barton, Jasper, Newton | 6 hr |
| Jun 3, 10:58 AM CDT | Severe Thunderstorm Warning | SGF | Dallas | 47 min |
| Jun 3, 11:06 AM CDT | Flash Flood Warning | SGF | Dade | 6 hr |
| Jun 3, 11:25 AM CDT | Severe Thunderstorm Warning | SGF | Camden | 35 min |
| Jun 3, 11:37 AM CDT | Severe Thunderstorm Warning | SGF | Pulaski | 38 min |
| Jun 3, 11:50 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 40 min |
| Jun 3, 12:03 PM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| Jun 3, 12:28 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 32 min |
| Jun 3, 12:43 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Lawrence | 47 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.